Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

June 17, 2016LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 17, 2016, 8:13 PM CDT for LeFlore County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2016, 8:13 PM CDT (01:13 UTC)
Expired
Jun 17, 2016, 9:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2309 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WWUS84 KTSA 180113
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT FRI JUN 17 2016
 
OKZ076-180200-
LE FLORE OK-
813 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LE FLORE COUNTY
UNTIL 900 PM CDT...

AT 813 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
OCTAVIA...MOVING WEST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OCTAVIA...                        

LAT...LON 3459 9489 3463 9455 3451 9453 3451 9486
TIME...MOT...LOC 0113Z 077DEG 17KT 3453 9464 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 17, 6:10 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 17, 6:10 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
610 PM CDT FRI JUN 17 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will largely prevail w/ the exception of patchy
light fog late tonight.

&&

.PREV DISCUSSION... /Issued 335 PM CDT FRI JUN 17 2016/

DISCUSSION...
Isolated convection has developed from NW AR into SE OK on
periphery of remnant MCV and within a strongly unstable airmass.
The limiting factor will remain the very warm mid level temps
which is likely to reduce coverage with generally dry conditions
overnight. Late night focus will be toward NW KS where convection
may develop and attempt to spread southeastward...but again is
expected to struggle to make it this far south.

The weak frontal zone currently arching through SW MO is shown to
slowly push westward with dewpoints lowering tomorrow from the
recent extreme values. While temperatures may remain near
persistence...lower humidity levels should reduce the heat index
values thus headlines will be realigned for Saturday. Further
minor cooling is possible on Sunday w/ lower dewpoints before
warmer and more humid conditions work to spread back eastward for
the first part of next week.

Extended data remain in good agreement on a strong upper high
expanding across the central U.S. while a weak cold front attempts
to push westward into the area around mid next week. Considering
the pattern...near persistence is good until proven otherwise thus
will trend warmer for temps for mid to late next week over
proposed guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  97  71  95 /  10  10   0   0
FSM   75  95  71  94 /  10  10   0  10
MLC   73  94  70  93 /  10  10   0  10
BVO   71  96  67  94 /  10   0   0   0
FYV   70  89  66  89 /  10  10   0  10
BYV   70  92  67  91 /  10  10   0  10
MKO   74  96  70  93 /  10  10   0  10
MIO   73  93  67  93 /  10   0   0  10
F10   74  95  70  92 /  10  10   0   0
HHW   74  92  72  92 /  10  20  10  10

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-058-063-
     068-069-072-076.

     Excessive Heat Warning until 8 PM CDT this evening for
     OKZ054>057-059>062-064>067-070-071.

     Heat Advisory until 7 PM CDT Saturday for OKZ054>056-059>061-
     064>067-070-071.

     Heat Advisory until 7 PM CDT Saturday for OKZ073>075.

AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011-
     019-020-029.

&&

AVIATION...07
Hazardous weather outlook, Jun 17, 5:09 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT FRI JUN 17 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 PM CDT FRI JUN 17 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...MAINLY AREAS WEST THE HIGHWAY 69
                            CORRIDOR IN NORTHEAST OKLAHOMA.
DISCUSSION...
VERY DANGEROUS HEAT WILL CONTINUE INTO THE EARLY EVENING WITH
HEAT INDEX VALUES IN THE 100 TO 115 DEGREE RANGE.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS AS AN UPPER LEVEL DISTURBANCE SKIRTS THE
AREA TO THE EAST. THE STRONGER STORMS COULD BE MARGINALLY
SEVERE WITH STRONG GUSTY WINDS THE MAIN CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
DANGEROUS HEAT INDICES NEAR 105 DEGREES ARE FORECAST SATURDAY
AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA ON SATURDAY AS
WELL.

HIGH TEMPERATURES WILL BE IN THE LOW TO MID 90S INTO MID-WEEK. LOWER
HEAT INDEX VALUES ARE EXPECTED SUNDAY INTO EARLY WEEK AS DRIER AIR
ARE EXPECTED TO MOVE INTO THE REGION. DANGEROUS HEAT INDEX VALUES
RETURNING WEDNESDAY INTO THURSDAY AS HUMIDITY RETURNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 17, 2:45 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT FRI JUN 17 2016

OKZ074-076-172015-
HASKELL OK-LE FLORE OK-
245 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LE FLORE AND
SOUTHEASTERN HASKELL COUNTIES UNTIL 315 PM CDT...

AT 245 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MC CURTAIN...
MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PANAMA...                         KEOTA...
MCCURTAIN...                      BOKOSHE...
MC CURTAIN...                     MILTON...

LAT...LON 3504 9493 3506 9493 3506 9495 3518 9507
      3535 9489 3536 9486 3537 9485 3535 9483
      3533 9482 3532 9482 3532 9480 3517 9465
TIME...MOT...LOC 1945Z 231DEG 10KT 3516 9494
Special weather statement, Jun 17, 7:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT FRI JUN 17 2016

OKZ076-180115-
LE FLORE OK-
730 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 815 PM CDT...

AT 730 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF MOUNTAIN FORK TO NEAR MCCAULEY.
MOVEMENT WAS WEST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BIG CEDAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3474 9475 3474 9445 3451 9446 3451 9466
TIME...MOT...LOC 0030Z 094DEG 13KT 3468 9442 3440 9432
Special weather statement, Jun 17, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT FRI JUN 17 2016

OKZ076-180200-
LE FLORE OK-
813 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LE FLORE COUNTY
UNTIL 900 PM CDT...

AT 813 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
OCTAVIA...MOVING WEST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OCTAVIA...

LAT...LON 3459 9489 3463 9455 3451 9453 3451 9486
TIME...MOT...LOC 0113Z 077DEG 17KT 3453 9464

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:30 PM CDTSpecial Weather StatementTSALeFlore45 min
Jun 18, 6:24 AM CDTSpecial Weather StatementTSAPawnee36 min
Jun 18, 10:46 AM CDTSpecial Weather StatementTSAMayes29 min
Jun 18, 5:39 PM CDTSpecial Weather StatementTSAPushmataha51 min
Jun 18, 5:43 PM CDTSpecial Weather StatementTSATulsa47 min
Jun 18, 5:50 PM CDTSpecial Weather StatementTSAPawnee40 min
Jun 18, 6:06 PM CDTSevere Thunderstorm WarningTSAPushmataha24 min
Jun 18, 6:15 PM CDTSpecial Weather StatementTSATulsa30 min
Jun 18, 6:31 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha44 min
Jun 18, 6:46 PM CDTSpecial Weather StatementTSACreek44 min
Jun 18, 6:52 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha68 min
Jun 18, 11:34 AM CDTSpecial Weather StatementTSACrawford26 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.